How to Stop Nausea Caused By Birth Control
Birth control pills have rapidly become the top, reversible birth control option out there for women since their creation in 1960. They are easy to use and work very well. On top of that, the newer pills have really cut down on the side effects of the older ones. It used to be that almost every woman on “the pill” would have extreme and dangerous side effects, but now those side effects are becoming less and less common, although they still do occur. One of the most common side effects is nausea and vomiting and unfortunately there is very little that you can do to stop it, but there are a few helpful remedies to ease the discomfort.
- Back up birth control option, such as condoms
1 Take a birth control pill with or after a meal
Take a birth control pill with or after a meal. This will help coat the pill while it goes into the stomach and won't be quite as rough on a full stomach rather than an empty one. If you absolutely can not take it during a meal, take it with milk or something with substance rather than coffee or water. This will hopefully have the same effect. Also according to Planned Parenthood you may also be able to help reduce nasuea by taking the birth control pill in the evening instead of in the morning.
2 Go see your gynecologist
Go see your gynecologist if you are still having problems. Many times the doctor will ask you to continue the same pill for a couple more days if you are just starting on it, just to see if the side effects wear down. If not, then he will likely recommend that you go off of that certain birth control pill.
3 Get a different prescription
Get a different prescription if you want to continue with the birth control pill. Sometimes a doctor will be hesitant to do this depending on the symptoms and side effects that you are having, but different people will respond differently to the different types of birth control pills. Allow an adjustment period for taking these new pills also, make sure that you take the pill for several days, possibly even weeks, before deciding that it isn't working.
4 Choose a different birth control option
Choose a different birth control option such as condoms. Many times nausea caused by birth control pills will happen no matter what pill you are on. When it gets to that point that your only two options are to simply put up with the nausea or to get off of “the pill,” there are several other options out there that you could try that could have weaker or no side effects and be just as effective.
- Never switch or share birth control pills with a friend to see if they will work for you. Go to the doctor and make sure that you get a prescription for yourself.
- Monitoring your cycle or using condoms are probably the two easiest and side effect-free options that you can turn to if all birth control methods are out of the question for you. Make sure that you aren't taking any other medication with your birth control pills. If you are, notify your doctor. The mixture of the two medications could be the reason for you nausea.